Funnel Cloud, Riverside
- When
- April 5, 11:20 AM PST
- Where
- Riverside County, Riverside
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
A funnel cloud was spotted near hwy 60 and the 215 freeway.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Apr 5, 8:30 AM PST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT WED APR 5 2006
.SYNOPSIS...A COLD LATE SEASON STORM WILL SWEEP ACROSS SOUTHERN
CALIFORNIA TODAY BRINGING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ALONG WITH STRONG WINDS IN THE MOUNTAINS AND DESERTS.
ACCUMULATION SNOW WILL FALL IN THE MOUNTAINS ABOVE 5000 FEET. WEAK
HIGH PRESSURE WILL BRING WARMING AND DRYING THURSDAY WITH GENERALLY
FAIR WEATHER THROUGH SATURDAY. A WEAK TROUGH WILL BRING ANOTHER
CHANCE FOR RAIN EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
COLD CORE LOW OVER CENTRAL CA BRINGING VERY UNSTABLE CONDITIONS TO
THE REGION THIS MORNING. THE 500 MB TEMP ON THE NKX SOUNDING WAS
-25C WITH AN LI OF -3 AND A CAPE OF 776J/KG. SCATTERED CONVECTION
EXTENDED UPSTREAM TO THE BAY AREA AND THE INFRARED IMAGERY SHOWED
COLD CLOUD TOPS EXTENDING NORTHWARD TO THE BAY AREA. WATER VAPOR
IMAGERY SHOWED A 110 KT JET STREAK OFF THE CENTRAL CALIFORNIA COAST
ON THE BACKSIDE OF THE UPPER LOW DIGGING SOUTH. SHORTWAVE ENERGY AND
FAVORABLE LFQ JET DYNAMICS COUPLED WITH A DEEP MOIST LAYER WILL KEEP
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS GOING THROUGH THE DAY.
WET BULB ZERO LEVEL FELL FROM 9700 FEET LAST NIGHT TO 4810 FEET THIS
MORNING...AND HAIL WILL BE POSSIBLE WITH THE SHOWERS AND TSTORMS.
THE SATURATED GROUND AND HEAVY DOWNPOURS WILL BRING AREAS OF
FLOODING AND LOCAL MUDSLIDES...BUT THE FLOOD THREAT WILL BE SOMEWHAT
LIMITED BY THE FAST MOVEMENT OF THE STORM CELLS.
ADVISORY STRENGTH WINDS AND SNOW LEVELS LOWERING TO BTWN 4000 AND
4500 FEET WILL BRING WINTRY WEATHER TO THE MOUNTAINS WHERE A FOOT OF
SNOW IS POSSIBLE ABOVE 6500 FEET.
SHOWERS WILL END TONIGHT AS SHORTWAVE RIDGING BUILDS ACROSS THE WEST
ON THURSDAY. MODELS BRING THE NEXT UPSTREAM SYSTEM UP AND OVER THE
RIDGE WITH THE BULK OF THE PRECIP REMAINING NORTH OF OUR CWA. LONGER
RANGE PROGS BRING ANOTHER CHANCE FOR RAIN WITH SHORTWAVE ENERGY
ADVANCING ACROSS SOCAL LATE SUNDAY INTO MONDAY...AND ANOTHER
STRONGER SYSTEM FOR THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...UNSETTLED SHOWERY WEATHER THIS MORNING WILL GRADUALLY
DECREASE THIS AFTERNOON. ISOLATED THUNDERSTORMS REMAIN POSSIBLE WITH
THE UNSTABLE AIRMASS DURING THE DAY. PREVAILING CEILINGS AROUND
2500-3500 FT MSL HOWEVER DO EXPECT IFR CIGS AND VSBYS TO ACCOMPANY
MODERATE TO HEAVIER SHOWERS. MOUNTAIN OBSCURATIONS LIKELY TODAY
ESPECIALLY IN THE MORNING. WINDS AT 10KFT WSW 35 KTS SHIFTING TO NW
THIS EVENING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH UNTIL 1 PM PDT THIS AFTERNOON FOR APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...ORANGE COUNTY COASTAL
AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...
SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS...SAN
DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS.
WIND ADVISORY UNTIL 2 PM PDT THIS AFTERNOON FOR APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
SNOW AND BLOWING SNOW ADVISORY UNTIL 5 PM PDT THIS AFTERNOON
FOR RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS.
HIGH SURF ADVISORY UNTIL 2 AM PDT THURSDAY FOR ORANGE COUNTY
COASTAL AREAS.
HIGH SURF ADVISORY UNTIL 2 PM PDT THURSDAY FOR SAN DIEGO COUNTY
COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 9 PM PDT THIS
EVENING FOR COASTAL WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT
TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING
SAN CLEMENTE ISLAND.
&&
PUBLIC...MOEDE
AVIATION/MARINE...CLARK
THE NWS IS ON THE WEB AT WEATHER.GOV/SANDIEGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1201 PM PDT WED APR 5 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-061200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1201 PM PDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. A SLOW MOVING STRONG PACIFIC STORM CONTINUES TO SPREAD PERIODS OF MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA. PERIODS OF RAIN...AND SNOW ABOVE 5000 FEET...WILL CONTINUE THROUGH THIS AFTERNOON.... THE PRECIPITATION WILL BEGIN TO DECREASE LATE THIS AFTERNOON A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH 1 PM THIS AFTERNOON. HEAVY RAINS COULD PRODUCE MUD SLIDES AND FLASH FLOODS IN THE BURN AREAS OF THE MOUNTAINS AND FOOTHILLS DURING THIS STORM. A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR THE SAN BERNARDINO COUNTY MOUNTAINS...RIVERSIDE COUNTY MOUNTAINS...AND SAN DIEGO COUNTY MOUNTAINS. SNOW LEVEL HAS LOWERED TO 5000 FEET. INCREASING INSTABILITY BEHIND THE COLD FRONT WHICH HAS MOVED ACROSS SOUTHERN CALIFORNIA SUGGESTS BRIEF STRONG THUNDERSTORMS ARE A POSSIBILITY THIS MORNING AND AFTERNOON. SMALL HAIL AND STRONG WINDS ARE THE PRIMARY THREAT... ALTHOUGH A FEW FUNNELS...OR WATERSPOUTS ALONG THE COAST...ARE POSSIBLE. IT WILL BE WINDY IN THE MOUNTAIN AND DESERT AREAS THROUGH WEDNESDAY. A WIND ADVISORY IS IN EFFECT THROUGH 2 PM TODAY FOR THE DESERTS...AND ALL MOUNTAIN AREAS EXCEPT THE SANTA ANA MOUNTAINS. WIND FROM THE STORM WILL CAUSE HIGH SURF ON THE COAST. .DAY ONE... TODAY. URBAN AND SMALL STREAM FLOOD ADVISORY ALL AREAS EXCEPT COACHELLA VALLEY AND SAN DIEGO DESERTS UNTIL 2 PM. FLASH FLOOD WATCH ALL AREAS UNTIL 1 PM. HIGH SURF ADVISORY ON THE ORANGE COUNTY AND SAN DIEGO COASTS UNTIL 2 PM. SNOW AND BLOWING SNOW ADVISORY...HAZARDOUS FOG...IN THE MOUNTAINS UNTIL 5 PM. WIND ADVISORY THROUGH 2 PM ALL DESERT AREAS AND ALL MOUNTAIN AREAS EXCEPT SANTA ANA MOUNTAINS. THUNDERSTORMS POSSIBLE COASTAL AREAS AND INLAND VALLEYS THROUGH THIS AFTERNOON. SOME STORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL. FUNNELS AND WATERSPOUTS POSSIBLE...ESPECIALLY NEAR THE COAST. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF PRECIPITATION MONDAY...BUT NO HAZARDOUS WEATHER IS FORECAST THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS REQUESTED TO CONTINUE THROUGH ABOUT 6 PM THIS EVENING FOR SOUTHWEST CALIFORNIA. ECC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
711 AM PDT WED APR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM FLOOD SAN MARCOS 33.14N 117.17W
04/05/2006 SAN DIEGO CA LAW ENFORCEMENT
HEAVY FLOODING ON WB AND EB SR78.
&&
NUELITOThe San Diego radar (KNKX), 134 km away, was scanning. The volume nearest the first event began at 19:18 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was spotted near hwy 60 and the 215 freeway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503284.